Alert archive / Ohio / Frost Advisories in 2020

Frost Advisory 2, NWS Cleveland, OH

May 6, 202016 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at May 6, 2020, 2:19 PM EDT for 16 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 7, 2020, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 6, 2020, 2:19 PM EDT (18:19 UTC)
In effect from
May 7, 2020, 1:00 AM EDT
Expired
May 7, 2020, 9:00 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS71 KCLE 061819
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
219 PM EDT Wed May 6 2020

OHZ013-014-020>023-028>033-036>038-047-PAZ002-003-070500-
/O.NEW.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Chardon, Jefferson, Medina, Akron, 
Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
Edinboro, and Meadville
219 PM EDT Wed May 6 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of northwest Pennsylvania and north central 
  and northeast Ohio.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
193 
WWUS71 KCLE 070157
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
957 PM EDT Wed May 6 2020

PAZ003-071000-
/O.UPG.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/
/O.NEW.KCLE.FZ.W.0002.200507T0500Z-200507T1300Z/
Crawford-
Including the city of Meadville
957 PM EDT Wed May 6 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Crawford County.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

OHZ013-014-020>023-028>033-036>038-047-PAZ002-071000-
/O.CON.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Chardon, Jefferson, Medina, Akron, 
Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
and Edinboro
957 PM EDT Wed May 6 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of northwest Pennsylvania and north central 
  and northeast Ohio.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
588 
WWUS71 KCLE 070746
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
346 AM EDT Thu May 7 2020

PAZ003-071300-
/O.CON.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/
Crawford-
Including the city of Meadville
346 AM EDT Thu May 7 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Crawford County.

* WHEN...Through 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

&&

$$

OHZ013-014-020>023-028>033-036>038-047-PAZ002-071300-
/O.CON.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Chardon, Jefferson, Medina, Akron, 
Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
and Edinboro
346 AM EDT Thu May 7 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of northwest Pennsylvania and north central 
  and northeast Ohio.

* WHEN...Through 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
867 
WWUS71 KCLE 071258
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
858 AM EDT Thu May 7 2020

PAZ003-071400-
/O.EXP.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/
Crawford-
Including the city of Meadville
858 AM EDT Thu May 7 2020

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to warm this morning.

$$

OHZ013-014-020>023-028>033-036>038-047-PAZ002-071400-
/O.EXP.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
Including the cities of Chardon, Jefferson, Medina, Akron, 
Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, 
Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, 
and Edinboro
858 AM EDT Thu May 7 2020

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to warm this morning.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 6, 1:45 PM EDT, 34 minutes earlier.

Area forecast discussion, May 6, 1:45 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
145 PM EDT Wed May 6 2020

.SYNOPSIS...
Low pressure over southwest Pennsylvania will move northeast
aware from the area today. A trough from the low pressure will
linger back northwest across the local area today as a ridge of
high pressure begins to build east into the region. A weak wave
of low pressure will move southeast across the area Thursday
followed by a ridge of high pressure Thursday night. A strong
cold front will move south across the area late Thursday night
into Friday morning. The front will bring colder air to the
region and the potential for some lake effect rain and snow
showers to the area.

&&

.NEAR TERM /THROUGH THURSDAY/...
Fair weather for the rest of today. No changes with this midday
update. Previous discussion follows.

Upper level trough and embedded low pressure system will move
east across the area today and will be well east of the area
along the East Coast tonight. This will allow a weak upper level
ridge in the mean flow to slip southeast into the area tonight
as well. The dominant upper level trough will take over again
for Thursday as deep upper level low pressure system persists
over northern Ontario, Canada.

The surface low pressure system currently over the southwest
corner of Pennsylvania will continue to track northeast and away
from the local area today. In the mean time, a swath of light
rain continues to affect the eastern portions of the local area.
The back edge of the precipitation will continue to push east
at this time and this should be the trend through the rest of
the morning hours. The rain should be entirely east of the
forecast area by mid day. Once again, with strong cyclonic flow
over the area today, we can expect to see cold air advection
continuing. Temperatures will struggle to get out of the 40s
again today over the eastern third of the forecast area. Highs
over the central and western portions will climb into the lower
to middle 50s as the sun begins to return. Clouds over the east
and precipitation will also help keep temperatures down in that
area.

Skies will clear out tonight under the weak ridging expected and
winds will diminish allowing for some good radiational cooling.
Temperatures could drop to near or at freezing over the extreme
east and into the middle 30s over the rest of the eastern half
of the forecast area. This will possibly result in the potential
for freezing temperatures and frost. This is all dependent on
whether we decouple to allow winds to go light and variable. So,
will hold off on any frost/freeze headlines at this time.
Further west, temperatures will dip into the middle and upper
30s.

Another weak area of low pressure will move fairly quickly
southeast into the lower Great Lakes and eastern portions of the
forecast area Thursday. There is some limited moisture with this
feature and can't rule out the possibility for a shower or two
over the eastern half of the forecast area during the day. So,
will add a minimal chance. Highs tomorrow will be noticeably
warmer than today in the mid 60s west to mid to upper 50s east
half.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
By Thursday night into Friday, a large and deep upper level trough
will drop southward from the Hudson Bay region into the Great Lakes
region for the end of the week. A jet max will round the base of
this digging upper level trough on Friday. This jet max feature will
help develop a weak surface low across the Ohio Valley on Friday AND
track the low towards New England late Friday night. The guidance
has shifted this track a little further south and most of the precip
from this system will stay south and east of our local area. But
some scattered light rain showers will remain the forecast. A cold
front will move across the region midday Friday and start ushering
some very chilly temperatures going into the weekend.

Model guidance indicates 850 mb temperatures to fall to around
-10C by Friday night through Saturday evening. Scattered lake effect
rain showers and snow showers will start to develop Friday evening
become likely late Friday night through early Saturday evening. Lake
Erie water temperatures are risen to the upper 40s. BUFKIT soundings
indicated up to 700 Joules of lake induced CAPE may develop with a
decent snow growth column up to 15000 feet. This potential will be
mainly for the primary Snowbelt areas. It is very possible we could
see up to a couple inches of wet snow in the higher terrain and
inland area of the primary Snowbelt region. The best opportunity for
minor snowfall accumulation will be at night or early morning hours.
The high sun angle this time of year will make it very difficult for
daytime accumulations. Most of the area away from the immediately
lakeshore will likely see freezing temperatures by Saturday morning
with wind chills in the teens and 20s. Blustery, cloudy, cool, and
occasional lake effect rain or snow showers will be around for much
of Saturday.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Weak high pressure at the surface will move across the region by
Sunday morning with some  partial clearing is expected briefly and
lighter winds. A little more dull or filtered sunshine on Sunday
will help boost temperatures up into the 50s. Another fast moving
shortwave will move down from the Upper Midwest through the Great
Lakes region late Sunday night and Monday with another chance of
showers and cooler weather. A high pressure system coming down from
central Canada will move across the Great Lakes region late Monday
night into Tuesday morning. We should see a little more sunshine on
Tuesday but it will still be below average with highs in the 50s by
the middle of next week.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
High pressure will overspread the terminals through 18Z THU with
low pressure and a cold front crossing Thursday afternoon. With
the high, will have minor north gusts to 22 knots. Winds will
relax and be light/variable overnight with frost across inland
areas. West-southwest winds pick up in the late morning and will
have gusts of 25 knots Thursday. Conditions will be VFR through
the period.

Outlook...Non-VFR possible Thursday night through Sunday.

&&

.MARINE...
Winds and waves relax somewhere today with a light northerly flow
this afternoon. Weak high pressure will move over the lake tonight
into early Thursday morning. A stronger cold front and push of
colder air will cross the lake Friday into Saturday with strong
gusty northerly winds and higher waves Friday and Saturday. Winds
and waves become lighter on Sunday with weak high pressure in the
area. Another weak area of high pressure with lighter winds and
lower waves for the lake will move in on Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Oudeman
MARINE...Griffin
Hazardous weather outlook, May 6, 4:27 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
427 AM EDT Wed May 6 2020

LEZ061-142>149-162>169-OHZ007-009-012-089-PAZ001-070830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Ottawa-Erie-Lake-
Ashtabula Lakeshore-Northern Erie-
427 AM EDT Wed May 6 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Unseasonably cold temperatures are expected over the weekend with the
potential for frost and freezing conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ002-003-070830-
Southern Erie-Crawford-
427 AM EDT Wed May 6 2020

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is the possibility for frost and freezing conditions for late
tonight as skies clear, winds diminish, and temperatures drop to near
freezing or slightly below freezing.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Unseasonably cold temperatures are expected over the weekend with the
potential for frost and freezing conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-070830-
Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
427 AM EDT Wed May 6 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

There is the possibility for frost conditions for late tonight as
skies clear, winds diminish, and temperatures drop to the middle 30s.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Unseasonably cold temperatures are expected over the weekend with the
potential for frost and freezing conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2020Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.